Communications in Mathematical Physics

, Volume 64, Issue 2, pp 159–170

A five-dimensional truncation of the plane incompressible Navier-Stokes equations

Authors

  • Carlo Boldrighini
    • Istituto MatematicoUniversità di Camerino
  • Valter Franceschini
    • Istituto MatematicoUniversità di Modena
Article

DOI: 10.1007/BF01197511

Cite this article as:
Boldrighini, C. & Franceschini, V. Commun.Math. Phys. (1979) 64: 159. doi:10.1007/BF01197511

Abstract

A five-modes truncation of the Navier-Stokes equations for a two dimensional incompressible fluid on a torus is considered. A computer analysis shows that for a certain range of the Reynolds number the system exhibits a stochastic behaviour, approached through an involved sequence of bifurcations.

Copyright information

© Springer-Verlag 1979